MAUDE Adverse Event Report: CODMAN & SHURTLEFF CODMAN 3000; IMPLANTABLE DRUG DELIVERY PUMP

CODMAN & SHURTLEFF CODMAN 3000; IMPLANTABLE DRUG DELIVERY PUMP
Model Number CODMAN 3000
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Abdominal Pain (1685); Inadequate Pain Relief (2388)
Date of Event 01/01/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exact date of the adverse event is unknown and is estimated to be in 2014.The description of the complaint from the patient suggests either a catheter or pump migration.Migration is a known complication for intrathecal pump therapy as per the codman 3000 labeling.The implant physician for this patient is no longer in practice (incarcerated for felony crimes), so further investigation to implant technique cannot be obtained.Intera has requested information from the explanting physician to confirm the adverse event.At this time, it is not know if the device has explanted, although an explant is planned.If further infomration is received to confirm the adverse event, it will be added as a supplemental report.
 
Event or Problem Description
Patient returned device tracking card, patient had written "pump hasn't worked in over 6 years, trying to find a doctor to remove due to stomach pain because it has moved." patient later returned a call to the clinical call line and stated she has found a doctor that will remove the pump.He did a "scan" of the pump which has migrated to just below her belly button and is stable there but painful.The "scan" showed where the pump is and the catheter is coiled up under the pump.The pump started migrating about 6 months after implant.The drugs in the pump were 'dilaudid, baclofen and something else.' she stated she never got pain relief from the pump.
 
Additional Manufacturer Narrative
Blank fields in the mdr form represent unknown information.
 
Event or Problem Description
Device was explanted and explanting physician confirmed that the catheter had migrated and was coiled under the pump, and thus was unable to deliver therapy.Exact explant date was not provided but was performed in 2021.

Brand Name
CODMAN 3000
Common Device Name
IMPLANTABLE DRUG DELIVERY PUMP
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key11899087
Report Number3015537318-2021-00022
Device Sequence Number19938492
Product Code LKK
UDI-Device Identifier10886704043607
UDI-Public10886704043607
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCODMAN 3000
Device Catalogue NumberAP03000L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;